MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ
Model Number C8XX2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: colon surgery.Medwatch received via mail on (b)(6) 2018: mw5078577: md was using a wound retractor for hand assisted colon surgery.The lower ring became detached from the upper ring inside of the patient's abdomen.All parts were removed from the patient.Received additional information via email on (b)(6) 2018 from regional risk management specialist at (b)(6): the event occurred at (b)(6).There was no harm to the patient.All pieces were able to be retrieved form the abdomen.I do have the device available for return.Patient status: no harm to patient.Type of intervention: unknown.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that complainant's experience of a detached inner ring.Engineering observed that the sheath was torn and was melted where the tear originated.Based on the condition of the returned unit, it is likely the reported event was caused by a hot instrument that made contact with the sheath, which caused the material to melt and a tear to form.This caused the inner ring to detach from the rest of the device.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.This report is to follow up medwatch report #5078577.
 
Event or Problem Description
Procedure performed: colon surgery.Medwatch received via mail on 07aug2018: mw5078577: md was using a wound retractor for hand assisted colon surgery.The lower ring became detached from the upper ring inside of the patient's abdomen.All parts were removed from the patient.Received additional information via email on 08aug2018 from regional risk management specialist: there was no harm to the patient.All pieces were able to be retrienved form the abdomen.I do have the device available for return.Patient status: no harm to patient.Type of intervention: unknown.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7848875
Report Number2027111-2018-00339
Device Sequence Number1535698
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)200531(30)01(10)1323336
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2020
Device Model NumberC8XX2
Device Catalogue Number700025401
Device Lot Number1323336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1